Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 28, 2014, 7:07 PM EDT for Manatee County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 7:07 PM EDT (23:07 UTC)
- Expired
- May 28, 2014, 7:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Manatee County, FL
The radar
The Tampa radar (KTBW), 21 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1156 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862 WUUS52 KTBW 282307 SVRTBW FLC081-282345- /O.NEW.KTBW.SV.W.0028.140528T2307Z-140528T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 707 PM EDT WED MAY 28 2014 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MANATEE COUNTY IN WEST CENTRAL FLORIDA... * UNTIL 745 PM EDT. * AT 707 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF DUETTE...OR 22 MILES EAST OF PALMETTO...AND MOVING NORTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARRISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2760 8248 2764 8209 2745 8209 2739 8236 TIME...MOT...LOC 2307Z 164DEG 5KT 2751 8222 $$
2 follow-up statements
120 WWUS52 KTBW 282326 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 726 PM EDT WED MAY 28 2014 FLC081-282345- /O.CON.KTBW.SV.W.0028.000000T0000Z-140528T2345Z/ MANATEE FL- 726 PM EDT WED MAY 28 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR CENTRAL MANATEE COUNTY... AT 726 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE MANATEE STATE PARK...OR 19 MILES EAST OF PALMETTO...MOVING NORTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUETTE AND PARRISH PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2760 8248 2764 8209 2745 8209 2739 8236 TIME...MOT...LOC 2326Z 164DEG 5KT 2754 8227 $$
527 WWUS52 KTBW 282345 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 745 PM EDT WED MAY 28 2014 FLC081-282355- /O.EXP.KTBW.SV.W.0028.000000T0000Z-140528T2345Z/ MANATEE FL- 745 PM EDT WED MAY 28 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MANATEE COUNTY HAS EXPIRED... ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SOME SMALL HAIL UNTIL IT FULLY DISSIPATES. LAT...LON 2760 8248 2764 8209 2745 8209 2739 8236 TIME...MOT...LOC 2345Z 164DEG 5KT 2757 8228 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:08 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 28, 4:08 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 408 PM EDT WED MAY 28 2014 .NEAR TERM (TONIGHT-THURSDAY)... MID/UPPER LEVEL CUTOFF LOW OVER THE ARK-LA-TEX WILL CONTINUE TO MEANDER IN THIS AREA THROUGH THURSDAY WITH A WEAK SHORTWAVE MOVING OVER THE FLORIDA PENINSULA LATE TONIGHT AND THURSDAY. MEANWHILE AT THE SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE WEST ACROSS THE NORTHERN FLORIDA PENINSULA FROM THE ATLANTIC KEEPING A SOUTHEAST LOW LEVEL FLOW ACROSS THE AREA. SCATTERED CONVECTION WILL CONTINUE TO DEVELOP AND MOVE INLAND THIS AFTERNOON WITH STORMS EVENTUALLY LINING UP OVER THE INTERIOR THIS EVENING. POTENTIAL FOR SMALL HAIL AND GUSTY WINDS REMAINS A POSSIBILITY WITH SOME OF THE STRONGER STORMS...ALONG WITH LOCALLY HEAVY RAIN AS STORM MOTION REMAINS RATHER SLOW. OVERNIGHT SKIES WILL REMAIN PARTLY TO MOSTLY CLOUDY WITH SOME PATCHES OF GROUND FOG POSSIBLE AROUND SUNRISE. ON THURSDAY ABUNDANT MOISTURE WILL BE IN PLACE WITH PRECIPITABLE WATER BETWEEN 1.6 AND 1.8 INCHES SO WITH THE UPPER LEVEL DISTURBANCE IN THE VICINITY LOWERING MID LEVEL TEMPERATURES SLIGHTLY WE SHOULD SEE SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING STORMS AS THE SEA BREEZES DEVELOP. HOWEVER...SOME OF THE GUIDANCE IS HINTING AT CONVECTION OVER THE GULF LATE TONIGHT INTO THURSDAY MORNING AND IF THIS BECOMES WIDESPREAD ENOUGH WE MAY END UP WITH A LOT OF MID/HIGH CLOUDS WHICH WOULD LIMIT/DELAY THE ONSET OF CONVECTION. FOR NOW HAVE ISOLATED POPS (20 PERCENT) IN THE MORNING AND LEFT THE 60 POPS IN FOR THE AFTERNOON AND EARLY EVENING HOURS. LOW TEMPERATURES TONIGHT WILL FALL INTO THE UPPER 60S TO MID 70S WITH HIGHS ON THURSDAY A LITTLE BIT COOLER THEN TODAY THANKS TO THE EXPECTED CLOUD COVER IN THE MID 80S TO AROUND 90 DEGREES. .MID TERM (THURSDAY NIGHT- FRIDAY)... AN UPPER LOW CENTERED OVER THE ARK-LA-TEX REGION WILL SHIFT SOUTH AND WEST OVER TX AS AN UPPER HIGH BUILDS SOUTH OVER THE SE STATES. SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE STATE FROM THE ATLANTIC AS A FRONTAL BOUNDARY STALLS TO THE NORTH OF THE AREA. PREDOMINANT EASTERLY FLOW WILL GIVE WAY TO A SEA BREEZE FRIDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SEA BREEZE AND OUTFLOW BOUNDARIES WITH DEEP MOISTURE IN PLACE. SOME STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH THE STRONGEST STORMS CONTAINING HAIL AND STRONG WIND GUSTS ALONG WITH LOCALLY HEAVY RAINFALL AND DEADLY FREQUENT LIGHTNING. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 80S ALONG THE COAST TO THE LOWER 90S INLAND. LOWS THURSDAY NIGHT WILL BE IN THE MID TO UPPER 60S NORTH...TO UPPER 60S TO THE MID 70S CENTRAL AND SOUTH. .LONG TERM (FRIDAY NIGHT-TUESDAY)... UPPER RIDGING WILL CONTINUE TO BUILD SOUTHWARD OVER THE SE US AND REMAIN IN PLACE OVER THE STATE FOR EARLY NEXT WEEK. HIGH PRESSURE IN PLACE ACROSS THE AREA AT THE SURFACE AND A STALLED FRONTAL BOUNDARY TO THE NORTH WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY. HIGH PRESSURE WILL THEN BE REINFORCED FROM THE NORTH/NE SUNDAY THROUGH TUESDAY AS THE FRONTAL BOUNDARY MOVES OVER THE AREA AS A BACK-DOOR COLD FRONT BEFORE WASHING OUT ACROSS THE AREA AND THE HIGH PRESSURE CENTER BUILDING SOUTH JUST TO THE EAST OF THE STATE OVER THE ATLANTIC THROUGH TUESDAY. EASTERLY FLOW WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THE PERIOD WITH WEAK AFTERNOON SEA BREEZES DEVELOPING EACH DAY. THIS WILL ALLOW FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DEVELOPING ALONG SEA BREEZE AND OUTFLOW BOUNDARIES THROUGH SUNDAY...THEN ISOLATED SHOWERS AND THUNDERSTORMS FOR EARLY NEXT WEEK AS THE AREA DRIES OUT A BIT AND THE UPPER HIGH SETTLES OVER THE STATE. TEMPERATURES WILL REMAIN NEAR TO JUST ABOVE NORMAL EACH DAY. && .AVIATION... MVFR/LOCAL IFR CONDITIONS WILL BE POSSIBLE IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH EARLY TONIGHT. LATE TONIGHT INTO EARLY THURSDAY MORNING SOME AREAS OF MVFR/LOCAL IFR VISIBILITIES IN FOG WILL BE POSSIBLE. && .MARINE... HIGH PRESSURE IN THE ATLANTIC CONTINUES TO RIDGE OVER FLORIDA INTO THE GULF WATERS PRODUCING GENERALLY SOUTHEAST WINDS AT LESS THAN 15 KNOTS. WINDS WILL VEER AROUND TO THE SOUTHWEST TO WEST EACH AFTERNOON WITH THE ONSET OF THE SEA BREEZE. SEAS WILL REMAIN LESS THAN 3 FEET THROUGH THE REMAINDER OF THE WEEK. THE MAIN MARINE CONCERN WILL BE SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS PRODUCING BRIEF GUSTY WINDS AND HIGHER SEAS...WITH NO HEADLINES OTHERWISE EXPECTED. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 87 73 88 / 20 60 20 40 FMY 72 89 70 90 / 20 60 30 50 GIF 71 90 71 91 / 30 60 20 40 SRQ 71 86 70 88 / 20 60 20 40 BKV 68 88 66 89 / 20 60 20 40 SPG 76 87 74 87 / 20 60 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...69/CLOSE MARINE...74/WYNN MID TERM/LONG TERM...24/HUBBARD
Hazardous weather outlook, May 28, 4:53 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT WED MAY 28 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-282100- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 453 AM EDT WED MAY 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE THEN EXPECTED FOR MONDAY AND TUESDAY AFTERNOONS AS DRIER AIR MOVES INTO THE AREA. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. HUBBARD
In the hours before
Local storm report, May 28, 5:31 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
531 PM EDT WED MAY 28 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 2 NW PORT CHARLOTTE 26.99N 82.11W
05/28/2014 M40 MPH CHARLOTTE FL MESONET
MESONET STATION 2 NW OF PORT CHARLOTTE
/DW9045/ REPORTED A 40 MPH WIND GUST.
&&
NWS TAMPA BAY RUSKIN FL
IRIS SYSTEMSpecial weather statement, May 28, 5:41 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
541 PM EDT WED MAY 28 2014
FLZ061-162-255-260-262-282230-
DESOTO-INLAND MANATEE-INLAND SARASOTA-INLAND CHARLOTTE-
COASTAL CHARLOTTE-
541 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL SARASOTA...NORTH
CENTRAL CHARLOTTE...SOUTHEASTERN MANATEE AND WESTERN DESOTO
COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
PINE LEVEL TO PORT CHARLOTTE...OR ALONG A LINE EXTENDING FROM 7
MILES WEST OF ARCADIA TO PORT CHARLOTTE...MOVING EAST AT 5
MPH...WILL AFFECT PORT CHARLOTTE...CHARLOTTE HARBOR...PUNTA GORDA
AND LAKE SUZY...UNTIL 630 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 164 AND 170.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS. MOTORISTS ARE URGED TO
EXERCISE CAUTION.
&&
LAT...LON 2732 8203 2733 8171 2693 8189 2693 8207
2695 8208 2695 8211 2693 8213 2693 8221
TIME...MOT...LOC 2140Z 269DEG 6KT 2724 8197 2701 8207Special weather statement, May 28, 6:02 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 602 PM EDT WED MAY 28 2014 FLZ056-282245- HARDEE- 602 PM EDT WED MAY 28 2014 ...STRONG THUNDERSTORMS WILL AFFECT HARDEE COUNTY... AT 602 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM SWEETWATER TO LIMESTONE...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF ARCADIA TO 12 MILES NORTHWEST OF ARCADIA...MOVING NORTH AT 10 MPH...WILL AFFECT LIMESTONE...SWEETWATER...WAUCHULA AND ZOLFO SPRINGS...UNTIL 645 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2734 8205 2760 8205 2760 8168 2734 8159 TIME...MOT...LOC 2202Z 162DEG 10KT 2736 8170 2736 8198
Special weather statement, May 28, 6:38 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 638 PM EDT WED MAY 28 2014 FLZ151-251-282330- COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH- 638 PM EDT WED MAY 28 2014 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY... AT 638 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS LOCATED NEAR VALRICO...OR 6 MILES EAST OF BRANDON... MOVING NORTHWEST AT 5 MPH...WILL AFFECT PLANT CITY...PLANT CITY AIRPORT...TAMPA EXECUTIVE AIRPORT AND SEFFNER...UNTIL 730 PM EDT. THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 256 AND 261. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION. && LAT...LON 2793 8242 2813 8225 2795 8206 2785 8216 TIME...MOT...LOC 2238Z 126DEG 2KT 2794 8219
Special weather statement, May 28, 6:56 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 656 PM EDT WED MAY 28 2014 FLZ255-282345- INLAND MANATEE- 656 PM EDT WED MAY 28 2014 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MANATEE COUNTY... AT 656 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THUNDERSTORMS LOCATED 6 MILES SOUTHWEST OF DUETTE...OR 22 MILES WEST OF WAUCHULA...MOVING NORTH AT 5 MPH...WILL AFFECT MYAKKA HEAD AND DUETTE...UNTIL 745 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2763 8236 2764 8207 2744 8206 2741 8223 TIME...MOT...LOC 2256Z 164DEG 5KT 2752 8216
Local storm report, May 28, 6:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
657 PM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 4 NE PORT CHARLOTTE 27.02N 82.05W
05/28/2014 E1.00 INCH CHARLOTTE FL PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL ON INTERSTATE 75 NEAR
THE KINGS HIGHWAY EXIT IN CHARLOTTE COUNTY AT 523 PM EDT
USING SOCIAL MEDIA.
&&
RGARCIAThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:00 PM EDT | Special Weather Statement | TBW | Pasco | 45 min |
| May 27, 8:28 PM EDT | Areal Flood Advisory | TBW | Pasco | 62 min |
| May 28, 2:06 PM EDT | Special Weather Statement | TBW | Citrus | 39 min |
| May 28, 2:09 PM EDT | Special Weather Statement | TBW | Levy | 51 min |
| May 28, 2:55 PM EDT | Areal Flood Advisory | TBW | Levy | 65 min |
| May 28, 3:52 PM EDT | Special Weather Statement | TBW | Gilchrist | 38 min |
| May 28, 4:04 PM EDT | Special Weather Statement | TBW | Manatee | 41 min |
| May 28, 4:17 PM EDT | Special Weather Statement | TBW | Charlotte | 43 min |
| May 28, 4:48 PM EDT | Special Weather Statement | TBW | Charlotte | 42 min |
| May 28, 5:00 PM EDT | Areal Flood Advisory | TBW | Charlotte, Lee | 60 min |
| May 28, 5:06 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Sarasota | 24 min |
| May 28, 5:11 PM EDT | Special Marine Warning | TBW | 49 min | |
| May 28, 5:32 PM EDT | Areal Flood Advisory | TBW | Charlotte | 58 min |
| May 28, 5:41 PM EDT | Special Weather Statement | TBW | DeSoto | 49 min |
| May 28, 6:02 PM EDT | Special Weather Statement | TBW | Hardee | 43 min |
| May 28, 6:38 PM EDT | Special Weather Statement | TBW | Hillsborough | 52 min |
| May 28, 6:56 PM EDT | Special Weather Statement | TBW | Manatee | 49 min |
| May 28, 7:33 PM EDT | Special Weather Statement | TBW | Hillsborough | 42 min |
| May 28, 7:42 PM EDT | Special Marine Warning | TBW | 63 min | |
| May 28, 7:50 PM EDT | Special Weather Statement | TBW | Hillsborough | 40 min |
| May 28, 7:59 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.